Psycho-Babble Medication Thread 903005

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

bipolar iii

Posted by markwell on June 24, 2009, at 19:07:24

I was on 20mgs of paxil last year and this past January I had an episode of mania and was hospitalized for 9 days. They diagnosed me with bipolar iii and put me on 400mgs of seroquel and took me off the paxil. Has anyone heard of this. My doctor now treats me as a bipolar patient. I have never experienced mania ever before, always depression. I feel like I'm unipolar and I keep telling the doctor I don't have mania so why does he insist that I am bp? Any thoughts out there on this one?

 

Re: bipolar iii markwell

Posted by Phillipa on June 24, 2009, at 21:30:31

In reply to bipolar iii, posted by markwell on June 24, 2009, at 19:07:24

I'm sorry this happened to you and you've taken ad's in the past and this time manic? I don't know. Can one change from uni to bipolar? Phillipa

 

Re: bipolar iii

Posted by Justherself54 on June 24, 2009, at 21:38:09

In reply to bipolar iii, posted by markwell on June 24, 2009, at 19:07:24

I think it only takes one mania. For me, the hardest to handle has been the aftermath..depression..

 

Re: bipolar iii

Posted by morganpmiller on June 25, 2009, at 23:43:13

In reply to bipolar iii, posted by markwell on June 24, 2009, at 19:07:24

So I guess your mania was pretty bad. It can be devastating, I know. Just because a drug sends you into mania, it does not necessarily mean you are bipolar. Think about how strong these medications are. You may have gone your whole life with out a singe manic episode, but a medication sends you into mania and suddenly you are bipolar? So if I trip on acid and freak out and run around naked screaming that they are coming to get me does that mean I'm psychotic?

You may be bipolar, you may not. Nowadays, it doesn't take much for a bipolar diagnosis. Some have been diagnosed with bipolar without ever having any kind of mania. They just experienced episodes of depression. I have a feeling things will change in ten or twenty years.

If you can find a good antidepressant that works for you and does not make you manic, I say go for it. If you use any mood stabilizers, try lithium or depakote at a low dose.

Who knows, maybe you are bipolar. Just do what you can to get on a med or two that make you feel good and normal. You may not need all the crap that many docs will want to put you on.

I would also recommend therapy. Many don't like the idea of going though.

 

Re: bipolar iii

Posted by morganpmiller on June 25, 2009, at 23:58:40

In reply to bipolar iii, posted by markwell on June 24, 2009, at 19:07:24

Dump your pdoc. Find one that is more open minded. JMO.

Are you still on seroquel? You don't need to take that crap for the rest of your life.

I am bipolar and I was fine on 100 mgs of Zoloft for 8 years. The only reason things changed; I stopped taking zoloft and 5 months later the perfect storm of circumstances/events sent me into a horrific mixed mania. I look back and realize that I had 2 other mixed episodes in my life. First time I took prozac and was totally stable while on it. Second time I took Zoloft and feel pretty dam good and stable for quite a while. I think given so many people antipsychotics and anti epilepsy drugs is total Bull. It's like they don't want you to be human anymore. Most of those doctors are not human so they just don't get it.

What was your mania like? Can you describe it?

The reason they want to treat you with mood stabilizers and antipsychotics is because you had to be hospitalized.

Look, you could be some form of bipolar. Jesus the umbrella for bipolar is so big now it covers a whole lot of people that may never be diagnosed or may never truly develop it simply because there trigger was not activated. The scary thing is that sometimes the chemistry in our brain is altered somewhat if the episode is bad enough and goes on long enough. Then the same meds that worked before may not ever work the same way again. My issue is that my circumstances have changed along with my chemistry. If it were only the chemistry, I believe I would be able to do what I needed to somewhat return to the place I was at before.

I think the number people in the population has gone from 2 percent to like 20 percent in the last ten years. Not sure of this but I would not be surprised if this were the case.

 

Re: bipolar iii

Posted by floatingbridge on June 26, 2009, at 1:10:37

In reply to Re: bipolar iii, posted by morganpmiller on June 25, 2009, at 23:58:40

markwell, I want to echo some of Morgan's thoughts: don't let yourself get over medicated. I have seen the results of this in hospitals. However, I mean, you did have a manic episode that resulted in hospitalization. What do you make of that? What do you think of your diagnosis? BPIII, does that mean it's substance induced?

Best of luck to you! Be well and stable.

 

Re: bipolar iii

Posted by morganpmiller on June 26, 2009, at 1:42:48

In reply to Re: bipolar iii, posted by morganpmiller on June 25, 2009, at 23:58:40

Just read beauberry's post above. Maybe your p doc is not so bad. He is just using the medication they gave you in the hospital.

I also agree that prozac at whatever dosage works for you + 5mgs zyprexa would be a good idea. I hate seroquel.

 

Re: bipolar iii

Posted by floatingbridge on June 26, 2009, at 1:45:41

In reply to Re: bipolar iii, posted by morganpmiller on June 26, 2009, at 1:42:48

Second that on seroquel.

 

Re: bipolar iii floatingbridge

Posted by Phillipa on June 26, 2009, at 19:35:00

In reply to Re: bipolar iii, posted by floatingbridge on June 26, 2009, at 1:45:41

Third it Phillipa had a horrible experience with it when wellbutrin seemed to create mania in me.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.